Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Hypertensive. Taking tenormin, olvance and hydrazide. Have high uric acid. How to control feet oedema?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2010
Answered : 726 Questions
My wife 48 y hypertensive; on combination of Minipress XL, tenormin 50, olvance 40 and hydrazide 12.5........BP under control but severe feet oedema still persists.......Also has high uric acid.........How to control oedem
Posted Wed, 17 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Kulbir Singh 4 hours later
Hello XXXXXXX and thanks for posting the query
Feet oedema in hypertension and heart disease can be related to each other. I want to know more history of your wife
1. Most importantly latest Echocardiography report with Ejection fraction percentage of the heart.
2. Does she suffer from shortness of breath or cough?
3. Does she have undergone any procedure like angiography or angioplasty?
4. Any history of Renal Disease?

Important causes of feet oedema are:
1. Hypertension: As you said hypertension is under control so keep it under control.
2. Heart Disease: Heart Diseases like Dilated cardiomyopathy with less ejection fraction or pumping of the heart can cause feet oedema. Adding Diuretic to the treatment may help you. Consult your cardiologist he/she may add Lascilactone instead of Hydrazide.
3. Renal Disease: Any history of renal disease or disarranged renal function may cause feet oedema. Get your Renal function done.

Hope this will help you. Write back for any follow up query.
Best wishes and get well soon.
Dr. Kulbir Singh
Above answer was peer-reviewed by
Follow-up: Hypertensive. Taking tenormin, olvance and hydrazide. Have high uric acid. How to control feet oedema? 18 minutes later
1. Echocardiography has not been done but ECG done last month was normal.
2. Yes she suffers from shortness of breath and cough both. The cough is more in the morning after sleep.
3. No angiography or angioplasty done as not recommended by my physician.
4. The renal function, Lipid profile and thyroid function tests are all normal.
The problem of Hypertension is 7-8 years old and before starting of present medicines (one month back) she was on Cresar for almost 2-3 years with complete control of BP. The present medicines have been started when cresar was not working. First she was put on Amlopress-AT BiD but because of oedema the present combination was stared.
Answered by Dr. Kulbir Singh 21 hours later
Hello XXXXXXX and thanks again for the query
In my opinion and the symptoms eplained by you in the query, you should get your wife's echocardiography done by a certified and qualified cardiologist with DM degree. Amlopress AT adds up to oedema and shortness of breath thats why your doctor stop the medication and change to a suitable one.

Get your echocardiography done and consult your cardiologist. Adding a better diuretic to the medication helps in reducing oedema as well as cough and shortness of breath. In my personal opinion these all symptoms may be due to reduced pumping of the heart. Feel free to consult your treating doctor and get to a diagnosis.

Write back for any other query. I will be happy to help you.
Dr. Kulbir Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor